# SDR CA080611007

- Difficulty date: June 10, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Frchld SA227CC
- Aircraft time: 23,744 hours
- Engine: Garrtt TPE33110
- Propeller: Mcauly 4HFR34C652
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bearing
- Part number: 31080981
- Condition: Spalled
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE REAR TURBINE WAS FOUND WITH HEAVY SPALLING, GALLING, HEAVY SCORING AND MISSING MATERIAL OFF THE OUTER RACEWAY AND ON THE ROLLING ELEMENTS. THE BEARING HAD ONLY 12.5 HOURS SINCE NEW/CAM. THE ENGINE WAS MAKING A STRANGE GRINDING SOUND THAT WAS NOTICED BY LINE MAINT.  ANOTHER REAR TURBINE BEARING FAILED ON ENGINE P44436C INSTALLED ON AC. THE BEARING ONLY HAD 16.4 HOURS ON IT. INVESTIGATION CARRIED OUT AND BOTH BEARING WERE RECIEVED ON THE SAME PO. THE PO CAME IN WITH 4 BEARING, ANOTHER ONE DISCOVERED ROUGH TO SPIN IN INVENTORY. REMOVED REMAINING 4TH BEARING FROM OUR SYS. MFG CONTACTED IN REGARDS OT THE SITUATION POINTING TOWARDS BAD BATCH. MFG IS RESEARCHING THE PROBLEM.  ALL CONTACTED TO ASSIST IN PROBLEM. ASSORTED ENGINE OVERHAUL SHOPS NOTIFIED OF SITUATION. THE BEARING BATCH IS BELIEVED TO HAVE ORIGINATED FROM CANADA.  THIS HAS GREAT POTENTIAL FOR COMPROMISED SAFETY AND ECONOMICS.
